Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 19, 2008, 3:37 AM MDT for 28 counties in North Dakota. It took effect at Apr 19, 2008, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 3:37 AM MDT (09:37 UTC)
- In effect from
- Apr 19, 2008, 12:00 PM MDT
- Expired
- Apr 20, 2008, 12:04 AM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 28 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3434 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 190937 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND DRY VEGETATION FROM THIS AFTERNOON THROUGH THIS EVENING FOR THE WESTERN HALF OF NORTH DAKOTA... .SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH ARE EXPECTED ACROSS THE WESTERN HALF OF NORTH DAKOTA TODAY. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES AROUND 20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT TODAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. NDZ023-025-036-037-047-048-050-051-191045- /O.CAN.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 437 AM CDT SAT APR 19 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE WEATHER WATCH. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE AROUND 25 PERCENT WITH SOUTHEAST WINDS OF 10 TO 20 MPH. THESE WEATHER CONDITIONS WILL NOT MEET RED FLAG CRITERIA. $$ NDZ001>005-009>013-017>022-031>035-040>046-191745- /O.UPG.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/ /O.NEW.KBIS.FW.W.0011.080419T1800Z-080420T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 437 AM CDT SAT APR 19 2008 /337 AM MDT SAT APR 19 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS AND DRY VEGETATION... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH ARE EXPECTED ACROSS THE WESTERN HALF OF NORTH DAKOTA TODAY. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES AROUND 20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT TODAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
3 follow-up statements
000 WWUS83 KBIS 191817 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 117 PM CDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND DRY VEGETATION FROM THIS AFTERNOON THROUGH THIS EVENING FOR THE WESTERN HALF OF NORTH DAKOTA... .SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH ARE EXPECTED ACROSS THE WESTERN HALF OF NORTH DAKOTA TODAY. AT 100 PM CDT...SEVERAL STATIONS IN THE BISMARCK AREA WERE REPORTING GUSTS BETWEEN 25 AND 35 MPH. THESE GUSTY WINDS COMBINED WITH FORECAST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT TODAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED IN NORTH DAKOTA. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION SHOULD CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. NDZ001>005-009>013-017>022-031>035-040>046-200200- /O.CON.KBIS.FW.W.0011.000000T0000Z-080420T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 117 PM CDT SAT APR 19 2008 /1217 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH ARE EXPECTED ACROSS THE WESTERN HALF OF NORTH DAKOTA TODAY. AT 100 PM CDT...SEVERAL STATIONS IN THE BISMARCK AREA WERE REPORTING GUSTS BETWEEN 25 AND 35 MPH. THESE GUSTY WINDS COMBINED WITH FORECAST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT TODAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED IN NORTH DAKOTA. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION SHOULD CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JWS
000 WWUS83 KBIS 200144 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 844 PM CDT SAT APR 19 2008 ...THE RED FLAG WARNING IN EFFECT FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND DRY VEGETATION FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN EXTENDED UNTIL 1 AM CDT... .SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH WILL CONTINUE THIS EVENING UNTIL NEAR MIDNIGHT. WHILE RELATIVE HUMIDITIES ARE BEGINNING TO RECOVER...THE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT AND DRY VEGETATION WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA FOR THE REMAINDER OF THIS EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO REMAIN IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS A RESULT...A RED FLAG WARNING IS IN EFFECT UNTIL 1 AM CDT TONIGHT. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED IN NORTH DAKOTA. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION SHOULD CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. NDZ001>005-009>013-017>022-031>035-040>046-200600- /O.EXT.KBIS.FW.W.0011.000000T0000Z-080420T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 844 PM CDT SAT APR 19 2008 /744 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY. SOUTHEASTERLY WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH WILL CONTINUE THIS EVENING UNTIL NEAR MIDNIGHT. WHILE RELATIVE HUMIDITIES ARE BEGINNING TO RECOVER...THE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT AND DRY VEGETATION WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF NORTH DAKOTA FOR THE REMAINDER OF THIS EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO REMAIN IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS A RESULT...A RED FLAG WARNING IS IN EFFECT UNTIL 1 AM CDT TONIGHT. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED IN NORTH DAKOTA. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION SHOULD CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 200604 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 104 AM CDT SUN APR 20 2008 ...RED FLAG WARNING CANCELLED... .ALTHOUGH RECOVERY HAS BEEN SLOW...HUMIDITIES HAVE FINALLY RISEN INTO THE MID 20S OVER NORTHWEST NORTH DAKOTA. OVER THE REST OF WESTERN AND CENTRAL NORTH DAKOTA...HUMIDITIES HAVE RISEN TO 35 TO 50 PERCENT. THESE HUMIDITIES WILL CONTINUE TO RISE OVERNIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. SOUTHEAST WINDS OF 10 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT. EVEN THOUGH EXPLOSIVE FIRE GROWTH POTENTIAL HAS LESSENED...ANY FIRES THAT WOULD START...WILL SPREAD RAPIDLY DUE TO THE STRONG WINDS. THESE WINDS WILL INCREASE ONCE AGAIN ON SUNDAY AND WITH DAYTIME HUMIDITIES DROPPING...ANOTHER RED FLAG WARNING WILL BE LIKELY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. NDZ001>005-009>013-017>022-031>035-040>046-200715- /O.CAN.KBIS.FW.W.0011.000000T0000Z-080420T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 104 AM CDT SUN APR 20 2008 /1204 AM MDT SUN APR 20 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. EXPLOSIVE FIRE GROWTH POTENTIAL HAS LESSENED WITH INCREASING HUMIDITIES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. WITH STRONG SOUTHEAST WINDS EXPECTED AGAIN SUNDAY...ANOTHER RED FLAG WARNING IS LIKELY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:00 AM MDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 3:00 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT SAT APR 19 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT FIRE WEATHER CONCERNS FOR TODAY AND PERHAPS SUNDAY. SEE FIRE WEATHER SECTION FOR DETAILS. ATTENTION THEN TURNS TO THUNDERSTORMS AND A RAIN/SNOW MIX SUNDAY AFTERNOON THROUGH MONDAY. CURRENTLY LOW PRESSURE EXTENDS FROM WYOMING TO THE MONTANA/NORTH DAKOTA BORDER TO SOUTHEASTERN SASKATCHEWAN. THIS SURFACE FEATURE IS FORECAST TO CONTINUE TO DEEPEN AND STRENGTHEN THE PRESSURE GRADIENTS AROUND IT...RESULTING IN INCREASING WINDS TODAY OF 15 TO 30 MPH. THESE WINDS EXPECTED TO PERSIST TONIGHT AND BECOME STRONGER ON SUNDAY AS THE TROUGH MOVES INTO THE WESTERN DAKOTAS. BY SUNDAY EVENING THE TROUGH IS PROGGED TO EXTEND NORTH-SOUTH OVER THE WESTERN QUARTER OF NORTH DAKOTA. ENOUGH INSTABILITY AHEAD AND ALONG THIS FEATURE FOR THUNDERSTORMS SUNDAY AFTERNOON OVER WESTERN NORTH DAKOTA. BY MIDNIGHT SUNDAY NIGHT THE TROUGH SHOULD BE JUST EAST OF MINOT/BISMARCK...WITH THUNDERSTORMS POSSIBLE EAST OF THIS LINE AND RAIN OR SNOW SHOWERS BEHIND IT AS COLD AIR PUSHES IN BEHIND THE SYSTEM. STRONG UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL HELP STRONG WEST WINDS BEHIND THE SYSTEM. THE UPPER LOW LIFTS NORTHEAST INTO SASKATCHEWAN ON MONDAY AND ALLOWS A DRY SLOT TO PUNCH INTO WESTERN NORTH DAKOTA...EFFECTIVELY KEEPING PRECIP CHANCES LIMITED TO EXTREME NORTHERN AND EASTERN NORTH DAKOTA. .LONG TERM...TUESDAY THROUGH FRIDAY. WE BEGIN THE DAY 4-5 PERIOD WITH A CLOSED UPPER LOW EXITING THE REGION. SURFACE LOW WILL BE WELL EAST OF THE AREA BUT WITH CYCLONIC UPPER FLOW AND COLDER 50H TEMPERATURES...SHOULD BE ENOUGH INSTABILITY AND LIFT FOR A FEW RAIN OR SNOW SHOWERS ON TUESDAY. POSSIBLY A FEW LINGERING SHOWERS TUESDAY EVENING...BUT FOR NOW HAVE KEPT THE PERIOD DRY. MODELS BEGIN TO DIVERGE BY DAY 5. BOTH THE ECMWF AND GFS BRING A SHORTWAVE ONSHORE OVER THE PACIFIC NORTHWEST AROUND 12Z WEDNESDAY. THE GFS IS QUICKER AND WEAKER WITH THIS SHORTWAVE TROUGH AS IT MOVES INTO THE NORTHERN PLAINS DUE TO AN UPSTREAM UPPER LOW THAT IS MUCH MORE PROGRESSIVE THAN THE ECMWF AND THE GFS ENSEMBLE MEAN. THIS BRINGS MUCH MORE RIDGING INTO THE NORTHERN PLAINS BY THE END OF THE EXTENDED PERIOD. THE ECWMF SOLUTION BRINGS THE AFOREMENTIONED SHORTWAVE...ALONG WITH ANOTHER SHORTWAVE DROPPING DOWN FROM CANADA...INTO THE REGION AND CARVE OUT A MEAN UPPER TROUGH OVER THE NORTHWEST AND NORTH CENTRAL U.S. BY THE END OF THE WORK WEEK. FAVOR A ECMWF AND GFS ENSEMBLE SOLUTION AND ADJUSTED WEDNESDAY NIGHT POPS A BIT TO FIT THE ECMWF SOLUTION. ONLY SOME MINOR ADJUSTMENTS TO PREVIOUS MAX/MIN TEMPERATURES. LARGE DIFFERENCES BETWEEN THE WARM GFS AND COLD ECMWF BY THE WEEKEND. FOR THE DAY 8 TEMPERATURES WE SIDED TOWARD THE COOLER ECMWF SOLUTION. && .AVIATION... EXPECT VFR CONDITIONS TODAY WITH A STRONG SOUTHEAST FLOW DEVELOPING AHEAD OF A DEEPENING SURFACE TROUGH OVER EASTERN MONTANA. && .FIRE WEATHER... SOUTHEASTERLY WINDS EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS 25 TO 30 MPH OVER WESTERN NORTH DAKOTA. DEWPOINTS IN THE MID TO UPPER 20S TODAY WILL BRING RELATIVE HUMIDITY VALUES TO 20 PERCENT OVER THE WESTERN HALF OF THE STATE. THE GUSTY WINDS...20 PERCENT RELATIVE HUMIDITY IN THE AFTERNOON...AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN NORTH DAKOTA TODAY. RANGELAND FIRE DANGER VALUES WILL ALSO BEEN IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. THUS WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR MOST OF MY FORECAST AREA. WILL NOT INCLUDE JAMESTOWN TO HARVEY TO WISHEK AND ELLENDALE AREAS...AS RELATIVE HUMIDITIES ARE EXPECTED TO BE ABOVE 20 PERCENT AND WINDS SHOULD NOT REACH 20 MPH. THE RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT TODAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. ALTHOUGH STRONG WINDS OF 20 TO 35 MPH ARE EXPECTED SUNDAY...MINIMUM RELATIVE HUMIDITIES OF 30 TO 35 PERCENT ARE FORECAST. THESE CONDITIONS WOULD NOT MEET RED FLAG CRITERIA. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>022- 031>035-040>046. && JV/TH
Hazardous weather outlook, Apr 18, 3:07 PM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 PM CDT FRI APR 18 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-192115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 PM CDT FRI APR 18 2008 /307 PM MDT FRI APR 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RED FLAG WARNING IN EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH 9 PM CDT FRIDAY EVENING. SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. SOME OF THESE STORMS WILL BE STRONG AT TIMES AND WILL HAVE TO BE MONITORED FOR THE POTENTIAL OF REACHING SEVERE LIMITS. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. RAIN SHOWERS OCCASIONALLY MIXED WITH SNOW WILL OCCUR BEHIND THE FRONT ON SUNDAY NIGHT AND INTO MONDAY MORNING WITH SNOW ACCUMULATIONS LESS THAN ONE INCH. ANOTHER STORM SYSTEM WILL AFFECT WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY BRINGING THE CHANCE FOR RAIN AND POSSIBLY SOME SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.